Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 342, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 27, 2009, 6:22 PM CDT for Webster County, Wright County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 6:22 PM CDT (23:22 UTC)
- Expired
- Jul 27, 2009, 6:58 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 60 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:30 PM CDT | HAIL 0.88 | Niangua, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 272322
SVRSGF
MOC225-229-280015-
/O.NEW.KSGF.SV.W.0342.090727T2322Z-090728T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
WESTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 715 PM CDT.
* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF NIANGUA...OR 8 MILES EAST
OF MARSHFIELD...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* LOCATIONS IMPACTED INCLUDE DUNCAN...GROVESPRING...NIANGUA AND ODIN.
INTERSTATE 44 BETWEEN MILE MARKERS 100 AND 109 WILL ALSO BE IMPACTED
BY THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3744 9269 3738 9247 3713 9267 3727 9284
3738 9296 3749 9286
TIME...MOT...LOC 2321Z 310DEG 11KT 3734 9275
$$
FOSTER2 follow-up statements
000
WWUS53 KSGF 272340
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 PM CDT MON JUL 27 2009
MOC225-229-280015-
/O.CON.KSGF.SV.W.0342.000000T0000Z-090728T0015Z/
WRIGHT MO-WEBSTER MO-
640 PM CDT MON JUL 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN WEBSTER AND WEST CENTRAL WRIGHT COUNTIES...
AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MARSHFIELD...MOVING SOUTHEAST AT
10 MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE DUNCAN...GROVESPRING...MARSHFIELD...
NIANGUA AND ODIN.
INTERSTATE 44 BETWEEN MILE MARKERS 100 AND 109 WILL ALSO BE IMPACTED
BY THIS STORM.
LAT...LON 3744 9269 3738 9247 3713 9267 3727 9284
3738 9296 3749 9286
TIME...MOT...LOC 2339Z 295DEG 10KT 3737 9289
$$000
WWUS53 KSGF 272358
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT MON JUL 27 2009
MOC225-229-280008-
/O.CAN.KSGF.SV.W.0342.000000T0000Z-090728T0015Z/
WRIGHT MO-WEBSTER MO-
658 PM CDT MON JUL 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER AND
WESTERN WRIGHT COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
HOWEVER THUNDERSTORMS PRODUCING HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL CONTINUE.
LAT...LON 3744 9269 3738 9247 3713 9267 3727 9284
3738 9296 3749 9286
TIME...MOT...LOC 2358Z 295DEG 10KT 3735 9283
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:48 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 27, 2:48 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 PM CDT MON JUL 27 2009 .DISCUSSION... .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... AN AREA OF CUMULUS AND ISOLATED SHOWERS ARE FORMING ALONG A WEAK SURFACE TROUGH ORIENTED ACROSS SOUTHERN MISSOURI. A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THIS AREA THIS AFTERNOON. SIGNIFICANT DEVELOPMENT IS NOT EXPECTED AS THE CAPE PROFILE IS QUITE NARROW WITH SIGNIFICANT MID LEVEL DRY AIR IN PLACE TO DEGRADE UPDRAFTS DUE TO ENTRAINMENT. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TUESDAY MORNING AHEAD OF A FAST MOVING UPPER LEVEL SHORTWAVE. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH AMPLE MOISTURE AVAILABLE WITH GOOD FORCING WITH THE SHORTWAVE. HIGH PRESSURE AND NORTHERLY FLOW WILL BUILD BACK INTO THE AREA TUESDAY EVENING FOR A DRY AND PARTLY CLOUDY DAY ON WEDNESDAY. THIS WILL NOT LAST LONG AS ANOTHER FRONT WILL MOVE INTO THE OZARKS ON THURSDAY FOR THE EXTENDED PERIOD. KARDELL .LONG TERM (THURSDAY THROUGH MONDAY)... NO CHANGE IS EXPECTED IN THE LONG WAVE PATTERN AS STRONG POSITIVE HEIGHT ANOMALIES PERSIST ALONG THE SOUTHWEST CANADA COAST. THE NORTHWESTERLY FLOW WILL THEREFORE CONTINUE ACROSS THE CENTRAL UNITED STATES. ALTHOUGH THERE IS HIGH CONFIDENCE IN THE LONG WAVE PATTERN...CONFIDENCE IS LOW IN THE TRACK AND TIMING OF SYNOPTIC SCALE FEATURES. HAVE THEREFORE MAINTAINED AT LEAST SLIGHT CHANCE POPS FOR MUCH OF THE PERIOD. WENT WITH SLIGHTLY HIGHER POPS FOR THE THURSDAY AND THURSDAY NIGHT TIME PERIOD AS CONFIDENCE IS SLIGHTLY HIGHER THAT ANOTHER UPPER LEVEL SHORT WAVE TROUGH AND SURFACE COLD FRONT WILL TRAVERSE THE REGION. TEMPERATURES WILL REMAIN AT LEAST SLIGHTLY BELOW NORMAL FOR LATE JULY. SCHAUMANN && .AVIATION... THE FORECAST CHALLENGE FOR THE FORECAST PERIOD WILL BE ISOLATE AFTERNOON CONVECTION. A WEAK SURFACE TROUGH EXTENDING INTO THE OZARKS FROM KANSAS HAS BEEN THE FOCUS FOR SCATTERED AREAS OF CUMULUS THIS MORNING. ALTHOUGH CAPE VALUES WILL BE ON THE ORDER OF 1500 J/KG THIS AFTERNOON...THE CAPE PROFILE IS QUITE NARROW WITH SIGNIFICANT DRY AIR IN THE MIDLEVELS. AS A RESULT...DRY AIR ENTRAINMENT WILL LIKELY DEGRADE UPDRAFTS SIGNIFICANTLY. HAVE INDICATED THE LIMITED POTENTIAL FOR CONVECTION WITH CB REMARKS IN THE CLOUD GROUPS. OTHERWISE...VFR CONDITIONS ARE EXPECTED FOR THE ENTIRE PERIOD WITH LIGHT SURFACE WINDS. KARDELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 27, 5:18 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 518 PM CDT MON JUL 27 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 518 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING MAINLY ACROSS FAR SOUTHERN MISSOURI...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 60. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES THROUGH THE REGION. ALTHOUGH WIND SHEAR WILL BE RATHER WEAK...ENOUGH INSTABILITY WILL LIKELY EXIST FOR A FEW STRONG TO SEVERE STORMS. SLIGHT CHANCES FOR THUNDERSTORMS WILL THEN CONTINUE INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 33 min |
| Jul 27, 5:13 PM CDT | Areal Flood Advisory | SGF | Christian | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.